The modification of the taste of certain foods is caused by the effects that chemotherapy and radiotherapy have on the taste buds, located in the oral cavity. Depending on the treatment, recovery can be variable, although they usually disappear after a few weeks of finishing it. These disturbances can cause the person to stop enjoying… Continue reading Alteration of taste
It is called xerostomia and is caused by a decrease in the quality and quantity of saliva secreted, usually caused by some drugs used in cancer treatment.
Diarrhoea is defined as an increase in stool frequency accompanied by a decrease in consistency. In prostate cancer, it may result from the toxicity of chemotherapy or radiotherapy treatment. It can also occur when other drugs or antibiotics are administered and depending on the case, it may be mild or severe. If prolonged, consult your… Continue reading Diarrhoea
It is a common symptom during oncological treatment and the most frequent causes are changes in diet (reduced intake of liquids and/or foods rich in fiber), decreased or lack of physical exercise, and the administration of certain drugs specific to the treatment. All of this can slow down bowel movements, which makes the stool less… Continue reading Constipation
Mucositis is defined as the inflammation of the mucosa of the mouth and/or throat and the appearance of sores, usually as a reaction to some cancer treatments. This symptom can appear at different stages of treatment and in different degrees, causing pain and discomfort when eating. It is generally recommended that patients modify the texture… Continue reading Mouth and/or throat sores
Nausea and vomiting are one of the most common symptoms, especially as a side effect of chemotherapy. Nausea can cause unpleasant sensations in the stomach, make you feel like vomiting and, in turn, lead to vomiting. Vomiting is caused by strong contractions of the stomach muscles, which cause the stomach contents to rise. The intensity,… Continue reading Nausea and/or vomiting
Loss of appetite, also called anorexia, is one of the most common symptoms during cancer treatment. It can appear at any time during treatment or during the disease. It is important to pay special attention if it is prolonged over time because it can affect the patient’s nutritional status.
Dysgeusia refers to the perception of unpleasant, metallic, or bitter tastes in food.
Hypogeusia and ageusia refer to the decrease and loss of the ability to detect food flavours.